Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2001, 4:46 PM MDT for Cherry County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2001, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 28, 2001, 5:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Cherry County, NE
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 282247 SVRLBF NEC031-282345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 645 PM CDT(545 PM MDT) * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF BROWNLEE...OR ABOUT 26 MILES NORTHEAST OF MULLEN...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES SOUTHWEST OF BROWNLEE AROUND 630 PM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. $$ M. MUTCHLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:32 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 28, 1:32 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT THU JUN 28 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES NEXT SEVERAL DAYS AND TEMPERATURES ON SATURDAY. WATER VAPOR IMAGERY CONTINUES TO SHOW SHORT WAVE ACROSS CWA WITH UPPER LOW ACROSS MISSISSIPPI RIVER VALLEY STRETCHING TAIL END OF SYSTEM TO THE SOUTH. A WEAK SURFACE TROUGH REMAINS ACROSS AREA WITH MIDDLE TO UPPER 60 DEWPOINTS POOLING ALONG EAST SIDE OF SYSTEM. WITH ALL MODELS INITIALIZING FEATURES SIMILARLY WILL USE A BLEND FOR THIS FORECAST PACKAGE. SURFACE TROUGH WILL MOVE LITTLE THIS EVENING BEFORE NEARLY DISSOLVING IN RESPONSE TO LOW PRESSURE BUILDING ACROSS SOUTH DAKOTA. MODELS SHOW SUFFICIENT MOISTURE CONVERGENCE ALONG TROUGH THIS EVENING. BEST MID-LEVEL LIFT WOULD SUPPORT AT LEAST WIDELY SCATTERED CONVECTION ACROSS THE NORTH BUT CANT RULE OUT ISOLATED CONVECTION FURTHER SOUTH. ETA 2M TEMPERATURES LOOK REASONABLE FOR MORNING LOWS. FRIDAY AND FRIDAY NIGHT...FRONT SHIFTS SLOWLY SOUTH AND STALLS ALONG NORTHERN CWA BY EARLY EVENING. PRE-FRONTAL WARMING WILL ALLOW FOR HOT CONDITIONS ONCE AGAIN WITH 850 MB TEMPERATURES SUPPORTING LOWER TO MIDDLE 90S ACROSS ALL OF CWA. BEST CHANCE OF CONVECTION APPEARS TO BE IN NORTHERN CWA IN VICINITY OF FRONT AND WHERE BEST UPPER SUPPORT EXISTS. SATURDAY AND SATURDAY NIGHT...BIG DIFFERENCES SHOWING UP BETWEEN THE ETA AND AVN ON SATURDAY WITH RESPECT TO CONVECTION AND FRONTAL POSITIONS. ETA APPEARS TO MAINTAIN OVERNIGHT CONVECTION AND PUSH OUTFLOW/FRONT INTO CENTRAL CWA BY 18Z SATURDAY. THE AVN TENDS TO BE SLOWER AT MOVING CONVECTION OUT OF THE DAKOTAS AND KEEPS FRONT IN EXTREME NORTHERN CWA UNTIL SATURDAY EVENING. WILL LEAN TOWARDS THE AVN FOR SATURDAY GIVEN THE ETAS TENDENCY TO BE TOO QUICK WITH FRONTAL PASSAGES IN THE LAST COUPLE OF WEEKS. WITH THAT STATED...ANOTHER DAY OF HOT TEMPERATURES LOOKS LIKELY WITH READINGS IN THE 90S. BEST CHANCE FOR PRECIP WILL BE IN THE NORTH INITIALLY BUT WILL GIVE SOUTHERN CWA A SLIGHT CHANCE SATURDAY NIGHT. EXTENDED...GOOD AGREEMENT ONCE AGAIN BETWEEN THE MEDIUM RANGE MODELS. ALL LOOK FOR RIDGE AXIS TO SHIFT TO THE WEST WHILE STALLING FRONT ACROSS AREA FOR FIRST HALF OF EXTENDED. HOWEVER...LATEST AVN KEEPS FRONT ALONG NE/SD BORDER THROUGH TUESDAY MORNING. BASED ON THIS NEW INFORMATION WILL KEEP MONDAY DRY AND WILL ALSO BUMP TEMPS UP A COUPLE OF CATEGORIES FROM FMR GUIDANCE FOR BOTH MONDAY AND TUESDAY. .LBF...NONE. AWJ
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.